Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jun 7, 2021, 4:12 PM CDT for McIntosh County, Muskogee County, Okfuskee County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 8, 2021, 4:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WGUS44 KTSA 072112
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
412 PM CDT Mon Jun 7 2021
OKC091-101-107-080900-
/O.NEW.KTSA.FA.W.0019.210607T2112Z-210608T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-Okfuskee OK-
412 PM CDT Mon Jun 7 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
West Central Muskogee County in east central Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
McIntosh County in southeastern Oklahoma...
* Until 400 AM CDT Tuesday.
* At 412 PM CDT, Extremely heavy rainfall from thunderstorms this
morning has led to substantial flooding across the area. Flooding
is ongoing in the warned area and expected to continue for several
more hours. Between 3 and 12 inches of rain fell this morning.
Continue to heed any road closures and avoid flooded roadways.
Some locations that will experience flooding include...
Eufaula... Checotah...
Weleetka... Oktaha...
Boynton... Council Hill...
Hanna... Rentiesville...
Clearview... Stidham...
Vivian... Lake Eufaula State Park...
Raiford... Pharoah...
Keefeton... Wainwright...
Summit... Hitchita...
Pierce... Onapa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3529 9620 3533 9631 3553 9624 3554 9619
3554 9609 3538 9609 3538 9588 3546 9587
3546 9582 3554 9582 3553 9571 3570 9571
3570 9562 3568 9544 3560 9532 3554 9534
3536 9545 3526 9557 3515 9598 3529 9598
$$
MABWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 3:54 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 7, 3:54 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 354 PM CDT Mon Jun 7 2021 .DISCUSSION... At mid afternoon...a mid/upper level low was slowly lifting northeast across Missouri with a trailing upper level trof axis to the southwest across Eastern Oklahoma. Scattered showers and a few storms were lifting northward across far Northwest Arkansas with the movement of the low. At the same time...additional showers and thunderstorms were ongoing this afternoon across Southeast Oklahoma and West Central Arkansas as a vort max within the base of the mid/upper level trof axis over Northeast Texas was making its way east northeast. This activity is forecast to continue into this evening as the vort max lifts northeast into Western/Central Arkansas. Additional precip development along the southwest flank of the MCV will be possible overnight tonight across Southeast Oklahoma and Western Arkansas. Ample amounts of moisture lifting within the low level mean flow over the top of a surface boundary near the Red River was allowing for continued redevelopment and efficient rain producing cells. Rain rates greater than one inch per hr were associated with the stronger cells. Forecast rainfall amounts of a half inch to near 2 inches with locally higher amounts remain possible through tonight across Southeast Oklahoma and West Central Arkansas with lesser amounts to the northwest. Thus...will continue with the ongoing flash flood watch. Also with the convection this afternoon across Southeast Oklahoma as it crosses the surface boundary...0-1km shear values around 20KTs combined with surface and elevated instability could allow for the possibility of a strong to near severe storm with the potential for some rotation. The greater potential for this should remain east and south of the CWA...where ongoing tornado warnings were in effect across Southwest Arkansas. Severe potentials should weaken this evening with the loss of daytime heating. Shower and thunderstorm chances continue Tuesday as the vort max/MCV exits the region and the upper level trof axis remains over the region. The greater potential for precip should remain across Southeast Oklahoma and Northwest Arkansas. The upper level trof axis should shift east of the CWA Wednesday night/Thursday with precipitation chances tapering off and exiting Western Arkansas Thursday evening. With the continued ample amounts of moisture...locally heavy rainfall will be possible within this activity through mid week. After tonight though...forecast rainfall amounts look to remain less than one inch Tuesday through Thursday. In the wake of the exiting precip...a building ridge of high pressure from the southwest is forecast into the weekend over the region. In response...warm and humid conditions are forecast Thursday and Friday with highs in the 80s and low 90s and heat index values in the 90s to around 100 deg. These conditions could quickly increase heat stress concerns with most not acclimated to these conditions yet. An upper level wave is progged to move into the Northern Plains Friday with a surface frontal boundary diving southeast into the CWA underneath the upper ridge Friday night. Even underneath the ridge...surface dewpoints in the 70s interacting with the southeastward moving boundary could allow for a few showers and storms to be possible Saturday and Sunday across portions of the region. This could also knock temps back down a few degrees over weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 85 72 89 / 20 30 20 10 FSM 69 83 72 87 / 60 60 40 30 MLC 69 84 72 87 / 50 40 20 10 BVO 67 85 70 88 / 20 20 10 10 FYV 66 81 68 85 / 60 60 50 30 BYV 66 81 68 85 / 50 70 40 40 MKO 67 82 71 86 / 40 40 30 10 MIO 67 83 70 87 / 40 40 20 20 F10 68 84 71 87 / 30 30 20 10 HHW 70 84 72 87 / 70 40 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday morning for OKZ049-053-072>076. AR...Flash Flood Watch through Tuesday morning for ARZ019-020-029. && SHORT TERM...23 LONG TERM....20
Hazardous weather outlook, Jun 7, 12:46 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1246 PM CDT Mon Jun 7 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1246 PM CDT Mon Jun 7 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...This Afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Slow moving storms with high rainfall rates will continue this afternoon, with the focus for heavy rainfall and additional flash flooding across southeast Oklahoma and west central Arkansas. Areal flooding from the previous heavy rainfall across parts of northeast Oklahoma will also continue this afternoon. One or two of the stronger cells across southeast Oklahoma and west central Arkansas may briefly produce marginally severe wind gusts, but organized severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue through the first part of next week before it looks to dry out some by Thursday and Friday. Areas of heavy rainfall will be possible with slow moving storms and high rainfall rates through Tuesday. A few of the storms could be strong with some gusty winds and possibly some small hail, but the threat of any organized severe weather will remain low. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 7, 10:40 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN OKMULGEE 35.62N 95.96W
06/07/2021 E13.10 INCH OKMULGEE OK PUBLIC
RAINFALL AMOUNT OF 13.1 INCHES WAS OBSERVED AT A PERSONAL
RAIN GAUGE ON THE WEST SIDE OF OKMULGEE. RAIN IS ONGOING.
GAUGE IS NOT QUALITY CONTROLLED.
1035 AM HEAVY RAIN COUNCIL HILL 35.56N 95.65W
06/07/2021 E13.40 INCH MUSKOGEE OK PUBLIC
RAINFALL AMOUNT OF 13.4 INCHES WAS OBSERVED AT A PERSONAL
RAIN GAUGE IN COUNCIL HILL. RAIN IS ONGOING. THIS GAUGE
IS NOT QUALITY CONTROLLED.
&&
JDSLocal storm report, Jun 7, 1:05 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 NNE GRAY 36.16N 96.07W
06/07/2021 M8.23 INCH TULSA OK MESONET
1200 PM HEAVY RAIN 1 NNE SAPULPA 36.01N 96.11W
06/07/2021 M6.12 INCH CREEK OK MESONET
1100 AM HEAVY RAIN 4 NW JENKS 36.07N 96.02W
06/07/2021 M5.27 INCH TULSA OK MESONET
&&Local storm report, Jun 7, 1:14 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 7 SW CHECOTAH 35.40N 95.61W
06/07/2021 MCINTOSH OK DEPT OF HIGHWAYS
HEAVY RAINS WASHED OUT SECTION OF SH-150 SOUTH OF
INTERSTATE 40 NEAR LAKE EUFAULA.
&&
JDSLocal storm report, Jun 7, 3:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HEAVY RAIN CHECOTAH 35.47N 95.53W
06/07/2021 M5.25 INCH MCINTOSH OK TRAINED SPOTTER
REPORT VIA SOCIAL MEDIA.
&&
SRCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Jun 6, 7:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 6, 8:10 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 6, 8:20 PM CDT | Areal Flood Advisory | TSA | Choctaw | 89 min |
| Jun 6, 8:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jun 6, 8:46 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 63 min |
| Jun 7, 2:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 7, 2:25 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Jun 7, 2:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Jun 7, 2:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jun 7, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 38 min |
| Jun 7, 2:59 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Jun 7, 3:08 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 7, 3:32 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 7, 3:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 7, 4:38 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 112 min |
| Jun 7, 4:47 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee | 3 hr |
| Jun 7, 5:20 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| Jun 7, 5:31 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 5:45 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 6:46 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:04 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:15 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jun 7, 7:17 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 8:23 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 8:30 AM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 9:10 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 9:48 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 10:21 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 10:24 AM CDT | Areal Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 10:49 AM CDT | Flash Flood Warning | TSA | Okmulgee | 5 hr |
| Jun 7, 10:55 AM CDT | River Flood Warning | TSA | Creek | 29 hr |
| Jun 7, 11:35 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 23 hr |
| Jun 7, 1:05 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jun 7, 2:05 PM CDT | River Flood Warning | TSA | Okmulgee | 18 hr |
| Jun 7, 3:29 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 3:33 PM CDT | Areal Flood Warning | TSA | Okmulgee | 12 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.